Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 8, 2004, 5:03 PM CDT for Moore County, Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2004, 5:03 PM CDT (22:03 UTC)
- Expired
- Apr 8, 2004, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 5:43 PM CDT | HAIL 0.88 | Dumas, TX | PENNY TO NICKEL SIZED HAIL COVERING THE GROUND IN DUMAS. |
| Apr 8, 5:43 PM CDT | HAIL 0.88 | Dumas, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390
WUUS54 KAMA 082203
SVRAMA
TXC341-082300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT THU APR 8 2004
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOORE COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 600 PM CDT
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES WEST OF FOUR WAY...OR ABOUT 20 MILES
SOUTHWEST OF DUMAS...MOVING EAST AT 25 MPH. QUARTER SIZE HAIL WAS
REPORTED WITH THIS STORM WEST OF CHANNING AT 440 PM.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
DUMAS AND FOUR WAY
LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3592 10165 3566 10165 3566 10215 3597 10216
3599 10173 3600 10163
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:55 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 8, 3:55 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT THU APR 8 2004 .DISCUSSION... DUE TO SEVERE WEATHER AND FINISHING UP BACKUP PROCEDURES FOR WFO LUBBOCK...WILL HAVE TO DO A SHORT DISCUSSION. OPEN WAVE/SHORTWAVE TROUGH PUSHING EAST OUT OF THE SOUTHWESTERN STATES WILL BRING A ROUND OF CONVECTION...SOME SEVERE AND WITH LOCALLY HEAVY RAINFALL... TO THE FORECAST AREA TONIGHT INTO EARLY FRIDAY. FRONTAL BOUNDARY SLIPPED SOUTH OF THE PANHANDLES TODAY AND STALLED. FRONT IS EXPECTED TO LIFT NORTHEAST AS A WARM FRONT EARLY FRIDAY AS SURFACE LOW OVER EASTERN COLORADO TRACKS SOUTHEAST INTO SOUTHWEST OKLAHOMA. SHOULD SEE WARM AND DRY CONDITIONS BY FRIDAY AFTERNOON BEFORE A MUCH STRONGER CANADIAN COLD FRONT SLIPS IN BEHIND THE SURFACE LOW BY LATE FRIDAY. 850 MB TEMPS SUPPORT TRIMMING MAX TEMPS SATURDAY BY A FEW NOTCHES...SO LOWERED MAX TEMPS AS A RESULT. UPSLOPE FLOW AND GOOD ISENTROPIC LIFT OVER THE WEEKEND ALONG WITH AN APPROACHING SHORTWAVE TROUGH DROPPING SOUTHEAST OUT OF THE ROCKIES SUPPORT PRECIP OVER THE WEEKEND. WITH THE COLDER AIRMASS...EXPECT STRATIFORM PRECIP IN THE FORM OF RAIN OR SNOW BUT ONLY LITTLE OR NO ACCUMULATIONS EXPECTED MAINLY IN THE NORTHERN SECTIONS OF THE PANHANDLES. WARMER AND DRY CONDITIONS NEXT WEEK AS UPPER TROUGH EXITS AND UPPER RIDGE BUILDS IN FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 47 66 36 44 / 70 20 40 30 BEAVER 48 59 35 40 / 70 40 40 30 BOISE CITY 42 60 35 40 / 50 20 40 30 BORGER 46 64 35 43 / 70 30 40 30 BOYS RANCH 47 65 37 43 / 60 20 40 30 CANYON 47 69 36 45 / 70 20 40 30 CLARENDON 49 71 36 46 / 70 30 40 30 DALHART 44 63 36 43 / 60 20 40 30 GUYMON 46 59 35 40 / 70 30 40 30 HEREFORD 47 70 37 47 / 60 20 40 30 LIPSCOMB 47 61 34 41 / 70 40 40 30 PAMPA 47 66 35 44 / 70 30 40 30 SHAMROCK 49 71 36 46 / 70 40 40 30 WELLINGTON 51 73 37 47 / 70 30 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/11
Hazardous weather outlook, Apr 8, 1:00 PM CDT, 4 hours 3 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU APR 8 2004 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHWESTERN QUARTER OF THE TEXAS PANHANDLE. THIS INCLUDES THE CITIES OF HEREFORD...VEGA...AMARILLO...AND CANYON. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND SLOWLY INCREASING MOISTURE LEVELS TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. THUNDERSTORMS ARE ALREADY OCCURRING OVER NEW MEXICO...AND THIS ACTIVITY IS EXPECTED TO MOVE INTO THE TEXAS PANHANDLE LATER THIS AFTERNOON AND INCREASE IN AREAL COVERAGE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SOME AREAS COULD ALSO RECEIVE LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS THE SOUTHERN PARTS OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... RAIN MAY BECOME MIXED WITH SNOW SATURDAY NIGHT AND SUNDAY MORNING...NO ACCUMULATIONS ARE ANTICIPATED. ALSO...A FREEZE IS POSSIBLE ACROSS THE PANHANDLES SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTHWESTERN HALF OF THE TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT. JORDAN
In the hours before
Special weather statement, Apr 8, 4:00 PM CDT, 1 hour 3 minutes before
FREEZE OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT THU APR 8 2004 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 400 PM CDT THU APR 8 2004 ...FREEZE POSSIBLE THIS WEEKEND... A STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATE FRIDAY. A COLD CANADIAN AIRMASS WILL FOLLOW BEHIND THIS FRONT WHILE A SURFACE HIGH PRESSURE SYSTEM BUILDS OVER THE AREA DURING THE WEEKEND. BY SUNDAY...ANOTHER FRONT USHERS IN EVEN COLDER AIR THAT WILL REINFORCE THIS BRIEF EARLY SPRING COLD SPELL. NEAR TO SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE PANHANDLES SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. FORECASTED CLOUD COVER SHOULD HOLD OVERNIGHT LOW TEMPERATURES MAINLY IN THE UPPER 20S TO LOWER 30S. IF THE SKIES CLEAR FASTER THAN EXPECTED...PARTICULARLY ON SUNDAY NIGHT...LOW TEMPERATURES COULD DROP EVEN FURTHER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS POSSIBLE FREEZE SITUATION. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:57 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 63 min |
| Apr 8, 5:25 PM CDT | Flash Flood Warning | AMA | Moore | 4 hr |
| Apr 8, 6:08 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 52 min |
| Apr 8, 6:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| Apr 8, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.